Alert archive / South Dakota / Wind Advisories in 2008
Wind Advisory 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jul 11, 2008, 4:32 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jul 11, 2008, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2008, 4:32 AM CDT (09:32 UTC)
- In effect from
- Jul 11, 2008, 10:00 AM CDT
- Expired
- Jul 11, 2008, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2257 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 110932 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 432 AM CDT FRI JUL 11 2008 ...STRONG NORTHWEST WINDS DEVELOPING TODAY... .A STRONG AREA OF LOW PRESSURE MOVING NORTHEAST ACROSS THE REGION FOLLOWED BY A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO THE AREA TODAY INTO THIS EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-111745- /O.NEW.KABR.WI.Y.0011.080711T1500Z-080712T0200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 432 AM CDT FRI JUL 11 2008 /332 AM MDT FRI JUL 11 2008/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. WINDS WILL BECOME NORTHWEST BY LATE MORNING AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL DECREASE BY LATE THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ006-007-011-018-019-111745- /O.NEW.KABR.WI.Y.0011.080711T1800Z-080712T0200Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 432 AM CDT FRI JUL 11 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. BREEZY SOUTH WINDS OF 15 TO 25 MPH WILL BECOME WEST AND THEN NORTHWEST THIS AFTERNOON AND INCREASE TO 25 TO 40 MPH. THESE STRONG WINDS WILL DECREASE LATER THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MOHR
4 follow-up statements
000 WWUS73 KABR 111456 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 956 AM CDT FRI JUL 11 2008 ...STRONG NORTHWEST WINDS DEVELOPING TODAY... .A STRONG AREA OF LOW PRESSURE MOVING NORTHEAST ACROSS THE REGION FOLLOWED BY A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO THE AREA TODAY INTO THIS EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-112300- /O.CON.KABR.WI.Y.0011.080711T1500Z-080712T0200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 956 AM CDT FRI JUL 11 2008 /856 AM MDT FRI JUL 11 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WINDS WILL BECOME NORTHWEST BY LATE MORNING AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL DECREASE BY LATE THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ006-007-011-018-019-112300- /O.CON.KABR.WI.Y.0011.080711T1800Z-080712T0200Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 956 AM CDT FRI JUL 11 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. BREEZY SOUTH WINDS OF 15 TO 25 MPH WILL BECOME WEST AND THEN NORTHWEST THIS AFTERNOON AND INCREASE TO 25 TO 40 MPH. THESE STRONG WINDS WILL DECREASE LATER THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ HINTZ
000 WWUS73 KABR 112026 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 326 PM CDT FRI JUL 11 2008 ...STRONG NORTHWEST WINDS WILL CONTINUE... .STRONG NORTHWEST WINDS FOLLOWING A COLD FRONT PUSHING EAST INTO MINNESOTA WILL BRING VERY WINDY CONDITIONS TO MUCH OF THE AREA THIS EVENING. LOOK FOR THE WINDS TO BEGIN DIMINISHING BY MID EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-120200- /O.CON.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 326 PM CDT FRI JUL 11 2008 /226 PM MDT FRI JUL 11 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WILL CONTINUE INTO THE EARLY EVENING HOURS. LOOK FOR WINDS TO BEGIN DIMINISHING AFTER SUNSET. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED TO EXERCISE CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ006-007-011-018-019-120200- /O.CON.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 326 PM CDT FRI JUL 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE INTO THE EVENING HOURS. LOOK FOR WINDS TO BEGIN DIMINISHING AFTER SUNSET. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ HINTZ
000 WWUS73 KABR 112307 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 607 PM CDT FRI JUL 11 2008 ...STRONG NORTHWEST WINDS WILL CONTINUE... .STRONG NORTHWEST WINDS FOLLOWING A COLD FRONT PUSHING EAST INTO MINNESOTA WILL BRING VERY WINDY CONDITIONS TO MUCH OF THE AREA THIS EVENING. LOOK FOR THE WINDS TO BEGIN DIMINISHING AFTER SUNSET. MNZ039-046-SDZ008-020>023-120200- /O.EXA.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 607 PM CDT FRI JUL 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH... WILL CONTINUE INTO THE EARLY EVENING HOURS. LOOK FOR WINDS TO BEGIN DIMINISHING AFTER SUNSET. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED TO EXERCISE CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ003>005-009-010-015>017-033>037-045-048-051-120200- /O.CON.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 607 PM CDT FRI JUL 11 2008 /507 PM MDT FRI JUL 11 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH... WILL CONTINUE INTO THE EARLY EVENING HOURS. LOOK FOR WINDS TO BEGIN DIMINISHING AFTER SUNSET. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED TO EXERCISE CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ006-007-011-018-019-120200- /O.CON.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 607 PM CDT FRI JUL 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE INTO THE EVENING HOURS. LOOK FOR WINDS TO BEGIN DIMINISHING AFTER SUNSET. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
000 WWUS73 KABR 120204 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 904 PM CDT FRI JUL 11 2008 ...WINDS WILL CONTINUE TO DIMINISH... .STRONG NORTHWEST WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE NIGHT AS A COLD FRONT PUSHES EAST OF THE REGION. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-120315- /O.EXP.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 904 PM CDT FRI JUL 11 2008 /804 PM MDT FRI JUL 11 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL DIMINISH INTO THE 10 TO 20 MPH RANGE BY LATE EVENING...THEN WILL REMAIN THERE THROUGH THE OVERNIGHT HOURS. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jul 11, 4:04 AM CDT, 28 minutes earlier.
Area forecast discussion, Jul 11, 4:04 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
404 AM CDT FRI JUL 11 2008
.SHORT TERM...TODAY THROUGH SUNDAY
THE STRONG SURFACE LOW PRESSURE AREA IN NORTHWEST SOUTH DAKOTA
EARLY THIS MORNING WILL MOVE NORTHEAST THROUGH THE DAY AND NIGHT
INTO SOUTHERN CANADA AND INTENSIFY AS A STRONG COLD FRONT SWEEPS
ACROSS THE UPPER MIDWEST. VERY WARM AIR STILL RESIDES ACROSS MUCH
OF THE CWA AT THE SURFACE AND ABOVE THIS MORNING. MANY LOCATIONS
STILL HAD TEMPERATURES IN THE LOWER TO MID 70S EARLY THIS MORNING.
THUS...WITH GOOD SURFACE HEATING THIS MORNING AND A DEEP MIXING
LAYER DEVELOPING QUICKLY...EXPECT THE ALREADY WARM TEMPERATURES TO
RISE QUICKLY THROUGH THE MORNING ALONG WITH WINDS INCREASING
QUICKLY. AS THE SURFACE LOW PRESSURE AREA LIFTS NORTHEAST AND A
COLD FRONT MOVES THROUGH...THE WINDS WILL BECOME NORTHWEST AND
BECOME WINDY BY LATE MORNING ACROSS CENTRAL AND NORTH CENTRAL SD
AND ACROSS NORTHEAST SD AND WEST CENTRAL MN THIS AFTERNOON AND
EVENING. EXPECT THE WINDS TO MAKE IT INTO THE WIND ADVISORY RANGE
ACROSS MUCH OF THE CWA. WILL GO WITH A WIND ADVISORY FOR MUCH OF
THE AREA TODAY INTO THIS EVENING. OTHERWISE...MUCH DRIER AIR WILL
BE ADVECTING IN BEHIND THE FRONT WITH DEWPOINTS FALLING INTO THE
LOWER 40S ACROSS THE WESTERN CWA. FIRE DANGER WILL BE AN ISSUE
WITH THE WINDS AND LOWER RHS THIS AFTERNOON...ESPECIALLY ACROSS
THE WESTERN CWA. THE MODELS SHOW CAA ACROSS THE CWA TODAY THROUGH
TONIGHT. WINDS WILL FALL OFF LATE THIS EVENING WITH A CONTINUED
STRONG SURFACE PRESSURE GRADIENT MAYBE KEEPING IT BREEZY THROUGH
THE NIGHT UNDER MOSTLY CLEAR SKIES.
SATURDAY WILL BE ANOTHER WINDY DAY AS THE SURFACE LOW PRESSURE
AREA IN CANADA MOVES SLOWLY EAST. MAY NEED ANOTHER WIND ADVISORY
FOR SATURDAY. OTHERWISE...IT WILL BE NOTICEABLY COOLER ON SATURDAY
WITH HIGHS MOSTLY IN THE MID TO UPPER 70S ACROSS THE CWA. THE
WINDS WILL DROP OFF QUICKLY SATURDAY NIGHT AS THE SUN SETS AS
SURFACE HIGH PRESSURE FROM THE WEST MOVES INTO THE REGION. SUNDAY
WILL BE A LITTLE WARMER AS SURFACE HIGH PRESSURE SLIDES ACROSS THE
REGION AND 85H TEMPERATURES RISE A LITTLE WITH PLENTY OF SUNSHINE.
DONT EXPECT MUCH FOR CLOUD COVER OVER THE NEXT FEW DAYS AS MODELS
SHOW A VERY DRY ATMOSPHERE.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
MODELS ACTUALLY AGREE FAIRLY WELL THROUGHOUT THE PERIOD. A
SURFACE HIGH PRESSURE OVER MISSOURI TRACKS EAST AT THE BEGINNING
OF THE PERIOD ALLOWING FOR WAA INTO THE NORTHERN PLAINS. H850
TEMPS SOAR ABOVE +20C ON MONDAY IN ADVANCE OF A LOW PRESSURE
SITUATED ACROSS THE NORTHERN HIGH PLAINS. THE GFS IS ABOUT 12
HOURS FASTER WITH THE MOVEMENT OF THIS LOW...HOWEVER BOTH
GFS/EC SHOW THE LOW TRACKING INTO THE NORTHERN GREAT LAKES
REGION BY MID WEEK. THE GSF ALSO SHOWS AN MCS LIKE FEATURE DEVELOPING
ALONG THE NOSE OF THE LLJ...JUST SOUTH OF THE CWA MONDAY EVENING.
HAVE LEFT THIS TIME PERIOD DRY FOR NOW AS THERE SEEMS TO BE A
BATTLE BETWEEN THE LLJ AND THE CAPPING LAYER WHERE H7 TEMPS ARE
+10 TO +13C. A COLD FRONT DRAPES SW INTO THE DAKOTAS WITH MODELS
DISAGREEING WITH THE OVERALL PLACEMENT OF THE FRONT. HOWEVER BOTH
GFS/EC SHOW AN AREA OF QPF ACROSS THE CWA. ONCE THIS SYSTEM
DEPARTS THE REGION...ANOTHER ONE QUICKLY FORMS ON THE FRONT RANGE
OF THE ROCKIES LATE IN THE WEEK.
&&
.AVIATION...
EXPECT VFR CONDITIONS TODAY AT ALL TAF SITES WITH UNRESTRICTED
VISIBILITIES. A COLD FRONT WILL SWING THROUGH THE DAKOTAS THIS
AFTERNOON. BREEZY SOUTHERLY WINDS CAN BE EXPECTED AHEAD OF THE
FRONT WITH GUSTS RANGING FROM 25 TO 35 MPH. WINDS SHIFT TO THE
WEST...THEN NORTHWEST BEHIND THE COLD FRONT WITH WIND GUSTS
INCREASING TO 35 TO 40 MPH. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS LATER THIS AFTERNOON OVER EXTREME NORTHEASTERN SOUTH
DAKOTA...WITH BETTER CHANCES IN WESTERN AND NORTHERN MINNESOTA.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT
/8 PM MDT/ THIS EVENING FOR BUFFALO-CAMPBELL-CORSON-DEWEY-
EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-
STANLEY-SULLY-WALWORTH.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
FOR BROWN-CLARK-DAY-MARSHALL-SPINK.
MN...NONE.
&&
SHORT TERM...MOHR
LONG TERM...SD
AVIATION...SD
WEATHER.GOV/ABERDEENHazardous weather outlook, Jul 10, 8:35 AM CDT, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 835 AM CDT THU JUL 10 2008 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-111000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 835 AM CDT THU JUL 10 2008 /735 AM MDT THU JUL 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY ACROSS MOST OF THE AREA WITH THE EXCEPTION TO JONES AND LYMAN COUNTY. A SLOW MOVING FRONT THIS MORNING IS PROVIDING FOCUS FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE NORTHEASTERN PORTION OF SOUTH DAKOTA. THE MAIN THREAT WILL THESE STORMS WILL BE HAIL TO THE SIZE OF PENNIES. LATER THIS AFTERNOON...AN UPPER LEVEL DISTURBANCE WILL TRACK ALONG THE NORTH DAKOTA AND SOUTH DAKOTA BORDER AND WILL PROVIDE FOR AN ADDITIONAL ROUND OF SHOWERS AND THUNDERSTORMS. SOME OF THESE MAY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE EASTERN FORECAST AREA WITH THE GREATEST THREAT BEING CONFINED TO MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS MORNING...AND MAY BE NEEDED AGAIN LATE THIS AFTERNOON FOR LOCATION NORTH OF HIGHWAY 14. FOWLE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:14 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 61 min |
| Jul 10, 7:50 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 28 min |
| Jul 10, 8:14 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 46 min |
| Jul 10, 8:24 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson | 51 min |
| Jul 10, 9:00 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson | 45 min |
| Jul 10, 9:30 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 45 min |
| Jul 10, 9:37 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 38 min |
| Jul 10, 9:59 PM CDT | Severe Thunderstorm Warning | ABR | Day, Marshall, Roberts | 61 min |
| Jul 10, 10:12 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson, Spink | 33 min |
| Jul 10, 11:55 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 35 min |
Nearby
Wind Advisories in South Dakota, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.